MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent premature deployment occurred.The target lesion was located in the non-tortuous and non-calcified left anterior descending artery.A 2.50x38mm synergy drug-eluting stent was advanced for treatment.However, during procedure, the stent partially deployed from the balloon catheter before it was placed in the correct spot in the patient.The stent was able to be pulled back to the distal end of the catheter and was removed from the patient's body with the wire before it was fully deployed.The procedure was completed with another of same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy ii us mr 2.50 x 38 stent delivery system was returned for analysis.Device was returned inside a eb 375.071 guidecatheter with a 0.0140" guidewire inserted through and a haemostatic valve.It was noted that the stent was bunched at the distal end of the guidecatheter and the device could not be removed.The device was soaked to allow for sds removal from guidecatheter.The device was removed from the bath and could still not be removed.The device was cut by analyst 27 cm distal to the distal end of the strain relief to allow for the distally removal of the device from within the guidecatheter.A visual examination of the stent found stent damage.Struts from the proximal to mid stent region lifted, pulled and bunched distally, struts in distal region lifted and pulled distally.The undamaged stent outer diameter was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found kinks.A visual examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that stent premature deployment occurred.The target lesion was located in the non-tortuous and non-calcified left anterior dscending artery.A 2.50x38mm synergy drug-eluting stent was advanced for treatment.However, during procedure, the stent partially deployed from the balloon catheter before it was placed in the correct spot in the patient.The stent was able to be pulled back to the distal end of the catheter and was removed from the patient's body with the wire before it was fully deployed.The procedure was completed with another of same device.No patient complications were reported.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10968766
Report Number2134265-2020-17085
Device Sequence Number11804380
Product Code NIQ
UDI-Device Identifier08714729840398
UDI-Public08714729840398
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2021
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0024606706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2021
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1